OSA's Digital Library

Optics Express

Optics Express

  • Editor: C. Martijn de Sterke
  • Vol. 19, Iss. 3 — Jan. 31, 2011
  • pp: 2410–2416

Surface line defect solitons in square optical lattice

Zhien Lu and Zhi-Ming Zhang  »View Author Affiliations

Optics Express, Vol. 19, Issue 3, pp. 2410-2416 (2011)

View Full Text Article

Enhanced HTML    Acrobat PDF (1009 KB)

Browse Journals / Lookup Meetings

Browse by Journal and Year


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools



We study the surface line defect gap solitons (SLDGSs) in an interface between a line defect of two-dimensional (2D) square optical lattice and the uniform media with focusing saturable nonlinearity. Some unique properties are revealed that the surface line defect of square optical lattice can profoundly affect the shape and stability of soliton. Stable soltion for the case of negative defect can exist in both of the semi-infinite gap and the first gap; unlike in the square lattice without defect, soliton can only exist in the semi-infinite gap. For the case of the positive defect, the solitons exist in the semi-inifite gap and stably exist in the low power region.

© 2011 Optical Society of America

OCIS Codes
(190.0190) Nonlinear optics : Nonlinear optics
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Nonlinear Optics

Original Manuscript: December 6, 2010
Revised Manuscript: January 15, 2011
Manuscript Accepted: January 20, 2011
Published: January 25, 2011

Zhien Lu and Zhi-Ming Zhang, "Surface line defect solitons in square optical lattice," Opt. Express 19, 2410-2416 (2011)

Sort:  Author  |  Year  |  Journal  |  Reset  


  1. Y. V. Kartashov, V. A. Vysloukh, and L. Torner, “Surface gap solitons,” Phys. Rev. Lett. 96, 073901 (2006). [CrossRef] [PubMed]
  2. M. Cronin-Golomb, “Photorefractive surface waves,” Opt. Lett. 20, 2075–2077 (1995). [CrossRef] [PubMed]
  3. K. G. Makris, S. Suntsov, D. N. Christodoulides, and G. I. Stegeman, “Discrete surface solitons,” Opt. Lett. 30, 2466–2468 (2005). [CrossRef] [PubMed]
  4. M. I. Molina, I. L. Garanovich, A. A. Sukhorukov, and Y. S. Kivshar, “Discrete surface solitons in semi-inifinite binary waveguide arrays,” Opt. Lett. 31, 2332–2334 (2006). [CrossRef] [PubMed]
  5. Y. V. Kartashov, V. A. Vysloukh, D. Mihalache, and L. Torner, “Generation of surface soliton arrays,” Opt. Lett. 31, 2329–2331 (2006). [CrossRef] [PubMed]
  6. E. Smironov, M. Stepić, C. E. Rüter, D. Kip, and V. Shandarov, “Observation of staggered surface solitary waves in one-dimensional waveguide arrays,” Opt. Lett. 31, 2338–2340 (2006). [CrossRef]
  7. C. R. Rosberg, D. N. Neshev, W. Krolikowski, A. Mitchell, R. A. Vicencio, M. I. Molina, Y. S. Kivshar, and A. Hache, “Observation of surface gap solitons in semi-infinite wave guide arrays,” Phys. Rev. Lett. 97, 083901 (2006). [CrossRef]
  8. Y. J. He, and B. A. Malomed, “Surface waves and boundary effects in DNLS equations,” in The Discrete Nonlinear Schrodinger Equation: Mathematical Analysis, Numerical Computations, and Physcal Perspectives, P. G. Kevrekidis, ed., (Springer, 2009), pp. 259–276. [PubMed]
  9. Y. J. He, W. H. Chen, H. Z. Wang, and B. A. Malomed, “Surface superlattice gap solitons,” Opt. Lett. 32, 1390–1392 (2007). [CrossRef] [PubMed]
  10. X. Wang, A. Bezryadina, Z. Chen, K. G. Makris, D. N. Christodoulides, and G. I. Stegeman, “Observation of two-dimensional surface solitons,” Phys. Rev. Lett. 98, 123903 (2007). [CrossRef] [PubMed]
  11. J. Yang and Z. Chen, “Defect solitons in photonic lattices,” Phys. Rev. E Stat. Nonlin. Soft Matter Phys. 73, 026609 (2006). [CrossRef]
  12. W. H. Chen, Y. J. He, and H. Z. Wang, “Surface defect gap solitons,” Opt. Express 14, 11271–11276 (2006). [CrossRef] [PubMed]
  13. J. Xie, Y. He, and H. Wang, “Surface defect gap solitons in one-dimensional chirped optical lattices,” J. Opt. Soc. Am. B 27(3), 484–487 (2010). [CrossRef]
  14. W. H. Chen, Y. J. He, and H. Z. Wang, “Defect superlattice solitons,” Opt. Express 15(22), 14498–14503 (2007). [CrossRef] [PubMed]
  15. M. J. Ablowitz, B. Ilan, E. Schonbrun, and R. Piestun, “Solitons in two-dimensional lattices possessing defects, dislocations, and quasicrystal structures,” Phys. Rev. E Stat. Nonlin. Soft Matter Phys. 74, 035601 (2006). [CrossRef]
  16. Y. Li, W. Pang, Y. Chen, Z. Yu, J. Zhou, and H. Zhang, “Defect-mediated discrete solitons in optically induced photorefractive lattices,” Phys. Rev. A 80, 043824 (2009). [CrossRef]
  17. W. H. Chen, X. Zhu, T. W. Wu, and R. H. Li, “Defect solitons in two-dimensional optical lattices,” Opt. Express 18(11), 10956–10962 (2010). [CrossRef] [PubMed]
  18. X. Zhu, H. Wang, and L. X. Zheng, “Defect solitons in kagome optical lattices,” Opt. Express 18(20), 20786–20792 (2010). [CrossRef] [PubMed]
  19. A. Szameit, Y. V. Kartashov, M. Heinrich, F. Dreisow, T. Pertsch, S. Nolte, A. Tünnermann, F. Lederer, V. A. Vysloukh, and L. Torner, “Observation of two-dimensional defect surface solitons,” Opt. Lett. 34(6), 797–799 (2009). [CrossRef] [PubMed]
  20. J. W. Fleischer, T. Carmon, M. Segev, N. K. Efremidis, and D. N. Christodoulides, “Observation of discrete solitons in optically indued real time waveguide arrays,” Phys. Rev. Lett. 90, 023902 (2003). [CrossRef] [PubMed]
  21. J. W. Fleischer, M. Segev, N. K. Efremidis, and D. N. Christodoulides, “Observation of two-dimensional discrete solitons in opticallly indued nonlinear photonic lattices,” Nature 422(6928), 147–150 (2003). [CrossRef] [PubMed]
  22. J. Yang, I. Makasyuk, A. Bezryadina, and Z. Chen, “Dipole and quadrupole solitons in optically induced two-dimensional photonic lattices: theory and experiment,” Stud. Appl. Math. 113(4), 389–412 (2004). [CrossRef]
  23. J. Yang and T. I. Lakoba, “Universally-convergent squared-operator iteration methods for solitary wave in general nonlinear wave equations,” Stud. Appl. Math. 118(2), 153–197 (2007). [CrossRef]
  24. J. Yang, “Iteration methods for stability spectra of solitary waves,” J. Comput. Phys. 277(14), 6862–6876 (2008). [CrossRef]
  25. D. E. Pelinovsky, A. V. Buryak, and Y. S. Kivshar, “Insability of solitons governed by quadratic nonlinearity,” Phys. Rev. Lett. 75, 591–595 (1995). [CrossRef] [PubMed]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited